Alert archive / Indiana / Special Weather Statements in 2021

Special Weather Statement, NWS Louisville, KY

June 13, 2021Perry County, Indiana

NWS Louisville, KY issued this special weather statement at Jun 13, 2021, 1:18 AM CDT for Perry County, Indiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2021, 1:18 AM CDT (06:18 UTC)
Expired
Jun 13, 2021, 1:45 AM CDT
In force
27 min
Issued by
NWS Louisville, KY

County Perry County, IN

The radar

The Louisville radar (KLVX), 74 km from the middle of the area, began a volume at 06:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.3 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1684 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1684 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1699 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

582 
WWUS83 KLMK 130618
SPSLMK

Special Weather Statement
National Weather Service Louisville KY
118 AM CDT Sun Jun 13 2021

INZ089-130645-
Perry-
118 AM CDT Sun Jun 13 2021

...SCATTERED STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN PERRY 
COUNTY...

At 117 AM CDT, scattered strong thunderstorms were located across 
northwestern Perry County, moving south at 15 mph.

Winds in excess of 40 mph and half inch hail are possible with these 
storms.

Locations impacted include...
Ranger, Adyeville, Sassafras, Bristow, Celina, Apalona, Siberia,
Uniontown and Kitterman Corners.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3812 8680 3815 8681 3816 8680 3818 8680
      3818 8679 3825 8679 3825 8668 3826 8668
      3824 8658 3800 8670 3801 8678 3803 8678
      3803 8677 3804 8679 3806 8677 3808 8678
      3810 8677 3812 8681
TIME...MOT...LOC 0617Z 013DEG 20KT 3819 8672 

$$

DM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jun 13, 12:08 AM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, Jun 13, 12:08 AM CDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
108 AM EDT Sun Jun 13 2021

...Updated Aviation Discussion...

.Mesoscale Update...
Issued at 535 PM EDT Sat Jun 12 2021

After watching strong to severe storms dive southward along the I-75
corridor, have received several reports of trees down. KY Mesonet
peak wind gusts show a swath of 33-46mph from that cluster of
storms.

Attention now turns to a severe cell over Mercer and Jessamine
counties, which is riding along a sharp DCAPE gradient that varies
from 600 to 1200, along with low level lapse rates of 7-8C/km and in
a unstable environment of 2000-2500 J/kg of SBCAPE. Mesoanalysis
shows PWATs sitting in the 1.5-1.6" range, so as expected we are
seeing torrential rain and some isolated locations meeting or
exceeding 1-hour FFG. Main threats we have been seeing with these
storms have been torrential rainfall, frequent lightning, and
marginally severe wind gusts. Small hail has also been reported, but
mostly as peas or marble sizes.

&&

.Forecast Update...
Issued at 1008 PM EDT Sat Jun 12 2021

Earlier storms in central Illinois have dissipated. New convection
has cropped up in southern Illinois and southwest Indiana but will
remain west of central Kentucky. Earlier storms in NWS Paducah's
area grazed Ohio County as they dropped south but are now positioned
west of NWS Louisville's area of responsibility. Only storms of any
concern are ones east of Indianapolis that are diving southward, but
those are expected to weaken over the next few hours.

Increased areal extent of early morning patchy fog in the east given
earlier rainfall and GLAMP/CONSSHORT guidance. Could become dense in
some spots.

Issued at 805 PM EDT Sat Jun 12 2021

Storms lined up in the easternmost sections of PAH's area of
responsibility will continue to drift south this evening and may
graze the western edge of LMK's area...especially Ohio County. A
weakening trend is expected over the next few hours.

Have been watching the strong storms over central Illinois. Overall
they appear to be moving more to the south than the southeast, and
the cells on the eastern edge of the complex have been showing a
weakening trend recently. The storms will be moving into an upper
ridge axis over the Ohio Valley while instability decreases and CIN
increases as we get into the nighttime hours. Mid/upper wind support
weakens as well. HREF/HRRR/RAP agree on weakening this activity over
the next few hours. Will still need to keep an eye on it, but for
now will stick with low PoPs.

Patchy fog still looks to be a good bet early Sunday morning,
especially in the Blue Grass and Lake Cumberland regions where rain
fell this afternoon.

&&

.Short Term...(This evening through Sunday)
Issued at 300 PM EDT Sat Jun 12 2021

Pattern continues to show an upper level ridge expanding northward
from the Four Corners up into Saskatchewan Canada over the short-
term. We will be situated right on the edge of the ridge tonight
into tomorrow allowing for a deep northerly drier flow across the
region. In this flow, a sfc boundary will drop in across the region
tomorrow and could produce scattered showers and storms.

Temperatures this afternoon have worked upwards into the upper 80s
and low 90s across most of our CWA with the exception of the area
along and east of I-75 where observations were in the mid 80s.
Mostly due to more cloud cover associated with a cluster of
convection over the far eastern part of our CWA in Nicolas, Bourbon,
Harrison and Clark counties. This activity was dropping south slowly
with frequent CG lightning and torrential rainfall and possible
gusty winds. Other than this activity the radar has been fairly
quiet this afternoon. Visible satellite has shown the development of
some scattered CU this afternoon. There is plenty of instability
across our region as CAPE values range from 2500-3000 J/Kg but lack
any real trigger to ignite convection. Any convection that forms
will be isolated in nature but associated outflow from storms could
spark new development this afternoon/evening. Any storms that form
have a threat of gusty damaging winds as DCAPE is between 1000-1500
J/Kg with the highest axis along and south of I-65.  Any remaining
activity this evening will begin to diminish after sunset. It will
remain warm and humid as we go overnight with partly to mostly clear
skies. Where we get good clearing there could once again be some
patchy fog in the morning tomorrow. Lows will be in the upper 60s to
low 70s in more urban areas.

Weak sfc boundary currently to our north and west will be located
just north of the Ohio River tomorrow morning. This boundary will
slowly push southeastward through the day sparking some scattered
showers and possible thunderstorms. Given the timing of the frontal
passage, our highest chance of showers and storms can be expected
along and south of the Parkways during the afternoon. Could see some
scattered showers/storms in the morning across southern IN/northern
KY as the boundary drops south. Plenty of instability to work with
again tomorrow with CAPE values 2000-2500 J/Kg and DCAPE near or
slightly above 1000 J/Kg could produce strong gusty winds with any
storms that form. Highs tomorrow will approach the upper 80s to near
90 but look to be cooler than today thanks to boundary and more
clouds.

.Long Term...(Sunday night through Saturday)
Issued at 245 PM EDT Sat Jun 12 2021

Slight pattern shift will make a noticeable difference for the
upcoming week as the both the western ridge and eastern trof
amplify, setting up N/NW upper flow in between. In terms of sensible
weather, most of the week will be dry, with lower humidity and
eventually more comfortable temperatures.

Current forecast for Sunday night is dry as there should be enough
of a push behind the cold front that any storms should exit before
sundown. Don't expect much of an impression on temps Monday as the
ridge still holds enough influence to push temps near 90, but the
good news is dewpoints will be closer to 60 than 70. From there, a
series of shortwave disturbances will really carve out the east
coast trof and open the door for a cooler air mass Tuesday through
Thursday. Temps will run below climo during the middle of the week,
as highs in some parts of the Bluegrass region might not crack 80,
and dewpoints will be in the 50s. Not completely confident in a dry
forecast with how many shortwaves are coming through, but do not
believe there is enough deep moisture to support POPs.

Pattern starts to deamplify late in the week, and the Gulf opens up
just enough ahead of a weak cold front to increase rain chances
Friday night into Saturday. Will keep POPs in the chance category
for now due to limited confidence regarding timing. Temps and
dewpoints recover Friday and Saturday, to fairly typical values for
mid-June.

&&

.Aviation...(06Z TAF Issuance)
Issued at 105 AM EDT Sun Jun 13 2021

Low confidence forecast for the early morning hours today.
Thunderstorms have started to develop along old outflow boundaries
from yesterday's storms, mainly across western KY and southern IN.
Thunderstorms may continue to develop along this boundary as it
slips southward, and could brush by HNB within the next hour or two.
Depending on how far eastward it develops, SDF could also see
showers or storms nearby. The high clouds associated with storms
will also limit radiational cooling and fog potential, so have not
taken visibilities down near as much as previous forecast.

A weak cold front is expected to pass through the region tomorrow,
and showers/storms are expected to develop along and ahead of it.
Appears that locations along and south of the Ohio River will have
some potential to see storms during the afternoon. Expect briefly
reduced visibilities and gusty, erratic winds near or within
thunderstorms. Once the front passes through, dry weather and VFR
conditions are expected.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Mesoscale..CJP
Update...13
Short Term...BTN
Long Term...RAS
Aviation...DM
Hazardous weather outlook, Jun 12, 9:11 PM CDT, 4 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
1011 PM EDT Sat Jun 12 2021

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-140215-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
1011 PM EDT Sat Jun 12 2021 /911 PM CDT Sat Jun 12 2021/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Isolated thunderstorms are possible until about 2 AM. These storms
will be capable of localized gusty winds, brief heavy downpours, and
lightning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Scattered thunderstorms are expected to develop ahead of a cold front
Sunday. Some of these storms could produce very gusty winds. In
areas where repeated thunderstorms occur, there could also be
localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any severe weather or flooding.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

13

In the hours before

Special weather statement, Jun 12, 8:28 PM CDT, 4 hours 50 minutes before
Special Weather Statement
National Weather Service Louisville KY
828 PM CDT Sat Jun 12 2021

KYZ026-130200-
Ohio-
828 PM CDT Sat Jun 12 2021

...LINE OF STRONG THUNDERSTORMS CONTINUING TO MOVE THROUGH
SOUTHWESTERN OHIO COUNTY...

At 827 PM CDT, radar indicated strong thunderstorms from west of
Hartford to 7 miles east of Central City. Movement was south at 25
mph.

Winds in excess of 45 mph are possible with these storms.

Locations impacted include...
Mchenry, Rockport, Rochester, Wysox, Nineteen, Scottown, Simmons, Ken
Wye, and Cool Springs.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3747 8694 3726 8685 3725 8685 3725 8687
      3722 8689 3721 8690 3722 8690 3723 8692
      3724 8691 3724 8694 3726 8696 3726 8697
      3727 8698 3732 8699 3736 8702
TIME...MOT...LOC 0127Z 350DEG 21KT 3743 8694 3731 8699

13
Local storm report, Jun 12, 10:09 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1109 PM EDT SAT JUN 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     TSTM WND DMG     1 SSW WINCHESTER        37.99N 84.19W
06/12/2021                   CLARK              KY   PUBLIC

            TREE DOWN.

&&

13
Special weather statement, Jun 13, 12:02 AM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Louisville KY
102 AM EDT Sun Jun 13 2021

INZ083-130530-
Dubois-
102 AM EDT Sun Jun 13 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DUBOIS COUNTY...

At 102 AM EDT, a strong thunderstorm was located 7 miles south of
Shoals, moving south at 15 mph.

Wind gusts up to 50 mph and penny size hail are possible with this
storm.

Locations impacted include...
Dubois, Hillham, Thales, Cuzco, Dubois Crossroads, Norton,
Kellerville, Crystal and Haysville.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.

LAT...LON 3849 8695 3850 8694 3850 8688 3851 8685
      3853 8683 3852 8668 3844 8668 3844 8696
TIME...MOT...LOC 0502Z 357DEG 15KT 3856 8682

EBW
Special weather statement, Jun 13, 12:17 AM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Louisville KY
117 AM EDT Sun Jun 13 2021

INZ083-130545-
Dubois-
117 AM EDT Sun Jun 13 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN DUBOIS COUNTY...

At 117 AM EDT, a strong thunderstorm was located near Dale, moving
south at 15 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Holland.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3831 8707 3831 8700 3820 8696 3821 8707
TIME...MOT...LOC 0517Z 357DEG 13KT 3824 8703

EBW
Special weather statement, Jun 13, 12:44 AM CDT, 34 minutes before
Special Weather Statement
National Weather Service Louisville KY
144 AM EDT Sun Jun 13 2021

INZ083-130615-
Dubois-
144 AM EDT Sun Jun 13 2021

...SCATTERED STRONG THUNDERSTORMS WILL AFFECT DUBOIS COUNTY...

At 143 AM EDT, scattered strong thunderstorms were located across
Dubois County, moving south at 15 mph.

Winds in excess of 40 mph and half inch hail are possible with these
storms.

Locations impacted include...
Jasper, Huntingburg, Ferdinand, Holland, Birdseye, Dubois, Hillham,
Celestine, Bretzville and Mentor.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3831 8707 3838 8692 3851 8686 3853 8683
      3853 8668 3825 8668 3825 8679 3820 8680
      3820 8707
TIME...MOT...LOC 0543Z 016DEG 13KT 3829 8691

DM
Special weather statement, Jun 13, 1:18 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
118 AM CDT Sun Jun 13 2021

INZ089-130645-
Perry-
118 AM CDT Sun Jun 13 2021

...SCATTERED STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN PERRY
COUNTY...

At 117 AM CDT, scattered strong thunderstorms were located across
northwestern Perry County, moving south at 15 mph.

Winds in excess of 40 mph and half inch hail are possible with these
storms.

Locations impacted include...
Ranger, Adyeville, Sassafras, Bristow, Celina, Apalona, Siberia,
Uniontown and Kitterman Corners.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3812 8680 3815 8681 3816 8680 3818 8680
      3818 8679 3825 8679 3825 8668 3826 8668
      3824 8658 3800 8670 3801 8678 3803 8678
      3803 8677 3804 8679 3806 8677 3808 8678
      3810 8677 3812 8681
TIME...MOT...LOC 0617Z 013DEG 20KT 3819 8672

DM

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:35 PM CDTSpecial Weather StatementLMKOhio25 min
Jun 12, 7:58 PM CDTSpecial Weather StatementLMKOhio32 min
Jun 12, 8:28 PM CDTSpecial Weather StatementLMKOhio32 min
Jun 13, 2:05 AM CDTSpecial Weather StatementLMKHancock25 min
Jun 13, 4:53 AM CDTSpecial Weather StatementLMKButler37 min
Jun 13, 1:23 PM CDTSpecial Weather StatementLMKScott37 min
Jun 13, 1:43 PM CDTSpecial Weather StatementLMKHardin32 min
Jun 13, 1:52 PM CDTSevere Thunderstorm WarningLMKFayette, Scott, Woodford23 min
Jun 13, 1:58 PM CDTSpecial Weather StatementLMKBourbon32 min
Jun 13, 2:03 PM CDTSevere Thunderstorm WarningLMKBourbon, Nicholas27 min
Jun 13, 2:32 PM CDTSevere Thunderstorm WarningLMKGrayson, Hardin28 min
Jun 13, 2:35 PM CDTSevere Thunderstorm WarningLMKBullitt, Spencer25 min
Jun 13, 2:45 PM CDTAreal Flood AdvisoryLMKScott36 min
Jun 13, 2:59 PM CDTSpecial Weather StatementLMKNelson31 min
Jun 13, 3:07 PM CDTSpecial Weather StatementLMKNicholas38 min
Jun 13, 3:16 PM CDTSevere Thunderstorm WarningLMKFayette, Scott, Woodford29 min
Jun 13, 3:21 PM CDTFlash Flood WarningLMKScott4 hr
Jun 13, 3:46 PM CDTAreal Flood AdvisoryLMKFayette, Scott, Woodford41 min
Jun 13, 3:55 PM CDTSevere Thunderstorm WarningLMKMetcalfe23 min
Jun 13, 4:25 PM CDTSpecial Weather StatementLMKBarren35 min
Jun 13, 4:27 PM CDTFlash Flood WarningLMKWoodford2 hr
Jun 13, 4:34 PM CDTSpecial Weather StatementLMKMetcalfe26 min
Jun 13, 5:05 PM CDTSpecial Weather StatementLMKMonroe25 min
Jun 13, 12:02 AM CDTSpecial Weather StatementLMKDubois28 min
Jun 13, 12:17 AM CDTSpecial Weather StatementLMKDubois28 min
Jun 13, 12:44 AM CDTSpecial Weather StatementLMKDubois31 min
Jun 13, 12:57 AM CDTAreal Flood AdvisoryLMKDubois3 hr
Jun 13, 1:41 AM CDTSpecial Weather StatementLMKPerry34 min

Nearby

Special Weather Statements in Indiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.